MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number E1601-38
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint devices for evaluation.We have reached out to the contact person at the hospital for additional information relating to this incident.However, we did not received any response back.Hence, at this time, we could not conclusively determine the root cause of the balloon rupture with these devices.As stated in our ifu, the novasil silicone single lumen embolectomy catheter is indicated for the removal of arterial emboli and thrombi.The ifu properly addresses the risk associated with the use of these catheters.As in common with other catheterization procedures, complications including balloon rupture with fragmentation may occur with the use of these catheters.Our ifu also properly warns users not to expose the balloons to calcified plaque as it may increase risk of balloon rupture.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.The balloons of these catheters were tested by the user before pre-use check and were found to be operational.Based on this series of similar malfunctions that occured during the same procedure and on the same patient with two different kinds of catheter balloons ( latex and silicone), it is likely that some anatomical factors ( calcification or stenosis in the lesion area ) or procedural factors may have contributed to the balloon rupture.The surgeon could have also exposed these balloons to calcified plaque during the procedure despite ifu warnings to avoid these regions.However, without the returned devices, we are inconclusive about the root cause of these incidents.There was no injury or any impact on the patient's health as the result of this incident.Procedure was completed using another embolectomy catheter.Please note that we have also submitted manufacturer's report# 1220948-2019-000102 and 1220948-2019-00103 for the other cases of balloon rupture that occured during same procedure.
 
Event or Problem Description
The surgeon reported that during thrombectomy on one patient, the balloons of the three lemaitre emboctomy catheters ruptured.Two were silicone based balloons and one was a latex balloon.This is report 3 of 3 and describes a latex based balloon failure.Report 1 of 3 describes a silicone based balloon failure and 2 of 3 describes another silicone based balloon failure.

Brand Name
LEMAITRE SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8880776
Report Number1220948-2019-00103
Device Sequence Number10823220
Product Code DXE
UDI-Device Identifier00840663100583
UDI-Public00840663100583
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Catalogue NumberE1601-38
Device Lot NumberSLC4770
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1